Wildfire, Ripley
- When
- March 3, 1:00 PM CST to 4:00 PM CST
- Where
- Ripley forecast zone
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 36.653, -90.864 (the zone’s center; the record gives no point)
Low humidity, strong winds, and dry conditions were blamed for a rash of fires across the county. More than twenty fires were reported in about a weeklong period.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Low humidity, strong winds, and dry conditions were blamed for a rash of fires across the county. More than twenty fires were reported in about a weeklong period. The largest fire consumed about 200 acres of pasture off Highway 21 South. The fire threatened cattle and jumped the highway, causing hazardous driving conditions.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 3, 11:38 AM CST, 1 hour 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 1138 AM CST WED MAR 3 2010 .UPDATE... REVISED AVIATION DISCUSSION FOR 18Z TAFS. && .DISCUSSION... MAIN CHALLENGE IN THE SHORT TERM WILL BE THE COVERAGE OF OPAQUE CLOUD COVER AND ITS IMPACT ON TEMPERATURES...ESPECIALLY TODAY AS THE REGION REMAINS SANDWICHED BETWEEN THE EAST COAST STORM AND HIGH PRESSURE OUT IN THE PLAINS. MODELS STILL SUGGEST A GOOD BIT OF SUN TODAY ALONG/WEST OF THE MISSISSIPPI RIVER...AND THIS IS WHERE TEMPS MAY APPROACH 50. HOWEVER...MOSTLY CLOUDY SKIES FROM THE WABASH RIVER VALLEY SOUTH INTO PORTIONS OF WRN KY WILL LIKELY SERVE TO HOLD TEMPS CLOSER TO 40. OTHERWISE...CLEARING SKIES AND A GRADUAL WARMING TREND SHOULD TAKE PLACE INTO THE END OF THE WEEK AS THE SURFACE HIGH PRESSURE RIDGE AXIS SLOWLY MOVES ACROSS THE FORECAST AREA THU/FRI. WILL MAKE LITTLE IF ANY CHANGES BEYOND FRIDAY. MED RANGE MODELS STILL HAVING TROUBLE WITH THE TIMING OF THE NEXT RAIN CHANCES...BUT ANY APPRECIABLE RAINS SHOULD HOLD OFF AT LEAST UNTIL EARLY NEXT WEEK. THIS MEANS A MAINLY DRY WEEKEND...WITH MAX TEMPERATURES POSSIBLY UP TO NEAR 60 BY SUNDAY. && .AVIATION... VFR CEILINGS WILL PERSIST THIS AFTERNOON...WITH INTERVALS OF SUNSHINE MORE LIKELY AT KCGI AND KPAH. THE CLEARING TREND WILL SPREAD ACROSS THE ENTIRE FORECAST AREA TONIGHT. NORTH/NORTHWEST WINDS WILL REMAIN LESS THAN 10 KNOTS THROUGH THE FORECAST PERIOD. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 433 AM CST WED MAR 3 2010 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-041100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 433 AM CST WED MAR 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2010Every state in 2010This day in weather historyWarnings in Missouri, March 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 215981.